Liver Enzymes and CFTR Modulators?

MissAlexsBP

Member
Hello!
I am a moderator on the cysticfibrosis.com Facebook page and posting on behalf of one of the members of our community.
Our member writes: "My son is 26 and started #Trikafta earlier this year. His pft’s went from upper 70’s to 98%. Now 2 weeks later his dr told him to stop immediately due to extremely high (5x above normal) liver enzymes. He will retest in 2 weeks. He’s very discouraged as you can imagine. Anyone have a similar experience while being on the CFTR modulators? Thanks!"

Has anyone had any similar experiences or messages for our member?
 

Ratatosk

Administrator
Staff member
Not that high, but my teen's were elevated. Went from mid-normal, to high. We were told not to be concerned until three times above normal. His doctor had taken him off actigall which he'd been on since birth when he was doing so well on the correctors so we asked he be put back on actigall and his liver enzymes went back to normal
 

MissAlexsBP

Member
Thanks @Ratatosk!

Not that high, but my teen's were elevated. Went from mid-normal, to high. We were told not to be concerned until three times above normal. His doctor had taken him off actigall which he'd been on since birth when he was doing so well on the correctors so we asked he be put back on actigall and his liver enzymes went back to normal
Not that high, but my teen's were elevated. Went from mid-normal, to high. We were told not to be concerned until three times above normal. His doctor had taken him off actigall which he'd been on since birth when he was doing so well on the correctors so we asked he be put back on actigall and his liver enzymes went back to normal
 

kenna2

Member
Hello!
I am a moderator on the cysticfibrosis.com Facebook page and posting on behalf of one of the members of our community.
Our member writes: "My son is 26 and started #Trikafta earlier this year. His pft’s went from upper 70’s to 98%. Now 2 weeks later his dr told him to stop immediately due to extremely high (5x above normal) liver enzymes. He will retest in 2 weeks. He’s very discouraged as you can imagine. Anyone have a similar experience while being on the CFTR modulators? Thanks!"

Has anyone had any similar experiences or messages for our member?
These meds are hard on your liver. So this is a possible reaction. If he was taking the morning and night time dose, the issue could be that his liver is holding on to the ivacaftor (one of the meds in the triple combo) longer than it needs to. Some of us are only taking the morning dose and are doing fine. The evening dose is just a booster of the ivacaftor. This might be an option, so talk to his doctor about it.
 

MissAlexsBP

Member
These meds are hard on your liver. So this is a possible reaction. If he was taking the morning and night time dose, the issue could be that his liver is holding on to the ivacaftor (one of the meds in the triple combo) longer than it needs to. Some of us are only taking the morning dose and are doing fine. The evening dose is just a booster of the ivacaftor. This might be an option, so talk to his doctor about it.
Thanks @kenna2!
 

ljberk

New member
My 30y/o son is in another city now. He was started on Trikafta already having been dx with liver disease, but he had been stable for quite a long time. The doc first started him on one pill (day time pill) only 2x week. Then when his liver values looked normal (for him) they bumped him up to the full dose. That, apparently, caused some concerning liver values and the doc took him off the evening booster dose. This week the doctor told him on a telemedicine call that his liver numbers do not look good and he "may need a liver transplant" in the next few years. My doubt here is that ?Why isn't the doctor considering that it might still be the Trikafta?
Thoughts?
 
Top